MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 11X400MM X 120; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 11X400MM X 120; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3420-1400S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 06/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available; hospital retained.
 
Event or Problem Description
It was reported that the patient's right femur was revised due to the nail breaking at the junction of the lag screw, which then led to two distal screws breaking.Rep confirmed that no further information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.General aspects: the gamma3 nail is a temporary implant which inevitably will be subject of a fatigue fracture if the biomechanical stresses on the implant are too high or not considerably reduced during the period of implantation.During this period there is a race between bony consolidation / fracture healing and implant breakage as noted in the labelling of the product.Nail breakage in general has been experienced, but does not present an unanticipated event in itself.Depending on load application, also, depending on the patient¿s post implant behaviour and depending on suitable anatomical reduction, depending on the kind of bone breakage, depending on the course of bone healing and other factors ¿ e.G.Increased postoperative activities ¿ a nail breakage can rather be classified as anticipated; specifically if one or more contributing issues concurrence with each other.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 11X400MM X 120
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10329736
Report Number0009610622-2020-00370
Device Sequence Number2526550
Product Code HSB
UDI-Device Identifier07613252273714
UDI-Public07613252273714
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/29/2024
Device Model Number3420-1400S
Device Catalogue Number34201400S
Device Lot NumberK0F2DBF
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight60